Alert archive / Alabama / Small Craft Advisories in 2012

Small Craft Advisory 43, NWS Mobile, AL

November 17, 2012

NWS Mobile, AL issued this small craft advisory at Nov 17, 2012, 1:27 AM CST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 1:27 AM CST (07:27 UTC)
Expired
Nov 18, 2012, 2:56 PM CST
In force
37 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WHUS74 KMOB 170727
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
127 AM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NAUTICAL MILES UNTIL
6 PM CST SUNDAY...

.STRONG HIGH PRESSURE IS FORECAST TO PERSIST FROM THE GREAT LAKES
DOWN INTO TEXAS THIS WEEKEND...WHICH WILL MAINTAIN MODERATE TO
STRONG NORTHEAST WINDS. THE STRONGER FLOW AND HIGHER SEAS ARE
FORECAST BEYOND 20 NAUTICAL MILES OUT.

GMZ670-675-171530-
/O.NEW.KMOB.SC.Y.0043.121117T0727Z-121119T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
127 AM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. 

* WINDS: NORTHEAST WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS FROM
  24 TO 29 KNOTS.

* SEAS: 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
039 
WHUS74 KMOB 172014
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OPEN GULF WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NAUTICAL
MILES UNTIL 6 PM CST SUNDAY...

.STRONG HIGH PRESSURE IS FORECAST TO PERSIST FROM THE GREAT LAKES
DOWN INTO TEXAS THIS WEEKEND...WHICH WILL MAINTAIN MODERATE TO
STRONG NORTHEAST WINDS. THE STRONGER FLOW AND HIGHER SEAS ARE
FORECAST BEYOND 20 NAUTICAL MILES OUT.

GMZ670-675-180415-
/O.CON.KMOB.SC.Y.0043.000000T0000Z-121119T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
214 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

* WINDS: NORTHEAST WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS 
  FROM 24 TO 29 KNOTS. 

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
371 
WHUS74 KMOB 180329
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
929 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OPEN GULF WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NAUTICAL
MILES UNTIL 6 PM CST SUNDAY...

.STRONG HIGH PRESSURE IS FORECAST TO PERSIST FROM THE GREAT LAKES
DOWN INTO TEXAS THIS WEEKEND...WHICH WILL MAINTAIN MODERATE TO
STRONG NORTHEAST WINDS. THE STRONGER FLOW AND HIGHER SEAS ARE
FORECAST BEYOND 20 NAUTICAL MILES OUT.

GMZ670-675-181130-
/O.CON.KMOB.SC.Y.0043.000000T0000Z-121119T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
929 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

* WINDS: NORTHEAST WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS 
  FROM 24 TO 29 KNOTS. 

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
918 
WHUS74 KMOB 181311
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
711 AM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OPEN GULF WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NAUTICAL
MILES UNTIL 6 PM CST SUNDAY...

.STRONG HIGH PRESSURE IS FORECAST TO PERSIST FROM THE NEW ENGLAND STATES DOWN
TO THE CENTRAL GULF COAST...WHICH WILL MAINTAIN MODERATE TO STRONG
NORTHEAST WINDS AND MODERATE SEAS BEYOND 20 NAUTICAL MILES.

GMZ670-675-182100-
/O.CON.KMOB.SC.Y.0043.000000T0000Z-121119T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
711 AM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTHEAST WINDS 18 TO 22 KNOTS WITH OCCASIONAL GUSTS AROUND
  25 KNOTS.

* SEAS: AROUND 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
637 
WHUS74 KMOB 182056
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
256 PM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY FOR THE GULF WATERS OF ALABAMA AND THE
WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NAUTICAL MILES OFFSHORE HAS
BEEN CANCELLED...

.A HIGH PRESSURE RIDGE TO THE NORTH AND EAST OF THE MARINE AREA IS
WEAKENING AND WINDS HAVE DROPPED BELOW 20 KNOTS. A FEW OCCASIONAL
GUSTS IN EXCESS OF 20 KNOTS WILL BE POSSIBLE EARLY THIS EVENING...
SMALL CRAFT SHOULD EXERCISE CAUTION. SEAS GENERALLY IN THE 3 TO 5
FOOT RANGE. 


GMZ670-675-182200-
/O.CAN.KMOB.SC.Y.0043.000000T0000Z-121119T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
256 PM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A HIGH PRESSURE RIDGE TO THE NORTH AND EAST OF THE MARINE AREA IS
WEAKENING AND WINDS HAVE DROPPED BELOW 20 KNOTS. A FEW OCCASIONAL
GUSTS IN EXCESS OF 20 KNOTS WILL BE POSSIBLE EARLY THIS EVENING...
SMALL CRAFT SHOULD EXERCISE CAUTION. SEAS GENERALLY IN THE 3 TO 5
FOOT RANGE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 11:30 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 16, 11:30 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST FRI NOV 16 2012

AVIATION...(00Z ISSUANCE)...GENERALLY VFR OVER MOST THE LAND AREA.
MVFR TO IFR VISBYS IN BR HAVE DEVELOPED ALONG THE COAST...BUT ARE
EXPECTED TO REMAIN ISOLATED. REST OF FORECAST EXPECTED TO BE SKC.

/16

&&

.UPDATE...JUST SHIPPED AN UPDATED FORECAST PACKAGE (GRIDDED FOR WEB-
BASED PRODUCTS AND TEXT) TO BRING TEMPERATURES DOWN A FEW
DEGREES ACROSS MOST ZONES. COLD/DRY ADVECTION ON THE BACKSIDE OF THE
SLOWLY DEPARTING TROUGH IS A LITTLE STRONGER THAN MODELS INDICATED
EARLIER TODAY AND DRIER AIR IS RESULTING IN A SHARPER DROP ON
TEMPERATURES. EXPECT MID 30S MOST INLAND ZONES BY MORNING WITH UPPER
30S JUST NORTH OF THE COAST AND LOWER 40S COAST AND MID 40S ALONG THE
BARRIER ISLANDS AND NEAR SOUNDS. A FEW OBSERVATIONS ARE SHOWING SOME
PATCHY LIGHT FOG OUT THERE (VERY LIGHT...6 STATUTE MILES OR SO)...BUT
WE THINK THAT WILL QUICKLY DISSIPATE SHORTLY AS THE DRIER AIR WORKS
IN ON LIGHT NORTHERLY WINDS. WE DID ADD A MENTION FOR POSSIBLE PATCHY
FROST FOR SHELTERED AREAS ACROSS SOME OF THE NORTHERN COUNTIES. WE
DON'T THINK IT WILL BECOME WIDESPREAD AT THIS POINT GIVEN LIGHT
WINDS EXPECTED TO STAY UP IN MOST EXPOSED AREAS. 05/JG

&&

SHORT TERM...[THIS AFTERNOON THROUGH THIS WEEKEND]...A SHORTWAVE
TROUGH IS CONTINUING TO DEEPEN IN THE GENERAL VICINITY OF THE
APPALACHIAN MOUNTAINS THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS
INCREASING SUBSIDENCE FROM MISSOURI THROUGH LOUISIANA/SOUTHERN
MISSISSIPPI ON THE BACK SIDE OF THIS FEATURE. MEANWHILE...STRATUS HAS
HELD STRONG ACROSS PORTIONS OF THE WESTERN FLORIDA PANHANDLE THIS
AFTERNOON WITHIN A REGION OF SHALLOW LOW LEVEL MOISTURE. VISIBLE
SATELLITE IMAGERY SHOWS THIS DECK GRADUALLY ERODING FROM NORTH TO
SOUTH...BUT TEMPERATURES LIKELY WILL NOT HAVE TIME TO WARM OUT OF
THE 50S ACROSS MUCH OF THE WESTERN FLORIDA PANHANDLE THIS
AFTERNOON...SO WE LOWERED THE MAX TEMPERATURE FORECAST ACROSS THIS
LOCATION FOR THE REMAINDER OF THE AFTERNOON. TEMPERATURES HAVE
OTHERWISE WARMED INTO THE LOWER TO MID 60S ELSEWHERE WHERE ABUNDANT
SUNSHINE HAS OCCURRED TODAY.

ONLY MINOR CHANGES WERE MADE TO THE ONGOING FORECAST THROUGH THE
WEEKEND. THE SHORTWAVE TROUGH OVER THE APPALACHIANS WILL GRADUALLY
PINCH OFF/DEEPEN INTO AN UPPER LEVEL LOW OVER THE AL/GA/FL BORDERS
SATURDAY...BEFORE ADVANCING EASTWARD TOWARD THE GA/SC COASTLINE BY
SUNDAY. OUR FORECAST AREA WILL REMAIN ON THE DRY/SUBSIDENT NORTHWEST
FLOW SIDE OF THIS FEATURE...AND NO PRECIPITATION IS EXPECTED THROUGH
THE WEEKEND. CONTINUED COOL MORNING LOWS IN THE MID TO UPPER 30S IN
THE N/NW...TO THE 40S ALONG THE COAST SHOULD CONTINUE BOTH SAT/SUN
MORNINGS...WITH AFTERNOON HIGHS IN THE MID 60S EXPECTED SATURDAY...
WARMING TO CLOSER TO 70 BY SUNDAY. /21

LONG TERM...[MONDAY THROUGH FRIDAY]...A DRIER AIR MASS WILL FILTER
IN FROM THE NORTH EARLY NEXT WEEK AS THE UPPER SHORTWAVE CONTINUES
TO MOVE EAST...WITH ZONAL FLOW ALOFT OVER THE REGION THROUGH TUESDAY
AFTERNOON. A FAST MOVING UPPER LEVEL SHORTWAVE WILL APPROACH THE
REGION ON TUESDAY...AND THEN PASS OVER THE FORECAST AREA TUESDAY
NIGHT. EXPECT AN INCREASE IN HIGH CLOUDS EARLY IN THE WEEK...AND
THEN AN INCREASE IN LOW/MID CLOUDS AS THE SHORTWAVE NEARS. THE
OVERALL DEEP LAYER MOISTURE/LIFT LOOKS RATHER LIMITED WITH THIS
FEATURE...SO WE HAVE REMOVED THE SLIGHT MENTION OF RAIN FOR TUESDAY.
DRY WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE LONG TERM AS
STACKED HIGH PRESSURE SETS UP ACROSS THE REGION.

HIGH TEMPERATURES THROUGH THE LONG TERM WILL BE IN THE UPPER 60S TO
LOWER 70S. LOW TEMPERATURES EACH NIGHT WILL BE IN THE 40S...EXCEPT
FOR THE LOWER 50S AT THE BEACHES. 22/21

MARINE...NOT MUCH CHANGE TO GRIDS TONIGHT AND BEYOND.  EXERCISE
CAUTION CONDITIONS THROUGH SUNDAY. A LARGE HIGH EXTENDING FROM THE
GREAT LAKES INTO TEXAS WILL MAINTAIN A NORTHEAST WIND PERSISTING
THROUGH EARLY NEXT WEEK. SEA STATE RANGING 3 TO 4 FEET MOST PERIODS
THROUGH MONDAY...OCCASIONALLY HIGHER. LIGHT TO MODERATE CHOP ON BAYS
AND INLAND WATERWAYS. SLIGHTLY HIGHER WINDS AND SEAS POSSIBLE ALONG
THE COAST LATER AT NIGHT AND INTO EARLY MORNING DUE TO FORMATION OF
GRAVITY CURRENT. SEAS GENERALLY 5 FEET OR LESS THROUGH THE PERIOD.
SOME ADJUSTMENT TO SWAN RUN WAS REQUIRED.

77/BD

FIRE WEATHER...A LIGHT TO MODERATE NORTH TO NORTHEAST FLOW PATTERN
WILL PERSIST ACROSS THE REGION THROUGH THIS WEEKEND. MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS
THROUGH SUNDAY. DISPERSIONS ARE FORECAST TO BE GENERALLY GOOD
SATURDAY AND SUNDAY AFTERNOONS. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      39  66  43  69  46 /  00  00  00  00  00
PENSACOLA   44  65  46  69  48 /  00  00  00  00  05
DESTIN      46  65  47  69  52 /  00  00  05  00  05
EVERGREEN   36  64  37  69  41 /  00  00  00  00  05
WAYNESBORO  34  65  36  68  41 /  00  00  00  00  00
CAMDEN      35  64  37  68  41 /  00  00  00  00  05
CRESTVIEW   37  65  40  70  43 /  00  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 16, 4:35 AM CST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
435 AM CST FRI NOV 16 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
435 AM CST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-171200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
435 AM CST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER THE OPEN
GULF...ALABAMA AND WESTERN FLORIDA COASTAL WATERS OUT 60 NAUTICAL
MILES DUE TO A MODERATE NORTHEAST WIND FLOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.